How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My partner stopped Xanax cold turkey a week ago and is

Customer Question

My partner stopped Xanax cold turkey a week ago and is undergoing withdrawal symptoms such as night sweats, elevated BP, poor appetite etc. Last night he was hallucinating all night -- seeing and talking to people who weren't there. He's not shown any signs of physically harming himself or me. He has a psychiatrist appt. but not until Jan.12. What can I do in the interim to help him.
Submitted: 11 months ago.
Category: Mental Health
Expert:  Dr. Z replied 11 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. I am very sorry that your partner is experiencing these very severe withdrawal symptoms, I can understand that you are worried for him. If he is experiencing these intense withdrawal symptoms than unfortunately there is nothing you personally can do to help him and I would recommend that he go straight to Urgent Care or the Emergency Room as stopping a benzodiazepine cold turkey can be life threatening depending on the dose and how long he has used to the medication. Given the symptoms you described he is exhibiting very severe withdrawal symptoms and needs to seek professional assistance right away. He may be given Valium to help take the edge off and then taper from that as Valium has a much longer half-life so it is easier to taper off from, but these withdrawal symptoms are very serious and he needs immediate attention.

Expert:  Dr. Z replied 11 months ago.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions